Alert archive / Minnesota / Special Weather Statements in 2013
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 1, 2013, 7:10 PM CDT for Freeborn County, Minnesota. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2013, 7:10 PM CDT (00:10 UTC)
- Expired
- Aug 1, 2013, 7:30 PM CDT
- In force
- 20 min
- Issued by
- NWS Twin Cities, MN
County Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 127 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2145 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
296
WWUS83 KMPX 020010
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
710 PM CDT THU AUG 1 2013
MNZ093-020030-
FREEBORN-
710 PM CDT THU AUG 1 2013
AT 707 PM CDT...RADAR INDICATED THAT ANOTHER THUNDERSTORM HAD
STRENGTHENED JUST NORTHEAST OF HOLLANDALE. THE STORM WAS MOVING
SOUTHEAST AT 30 MPH.
PEA SIZE HAIL AND BRIEF HEAVY RAIN ARE POSSIBLE...ALONG WITH A FEW
LIGHTNING STRIKES.
* LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MAPLE ISLAND.
CORNING.
MOSCOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WITH THE LIGHTNING...SEEK SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4378 9325 4383 9320 4378 9305 4365 9305
4365 9306
TIME...MOT...LOC 0007Z 298DEG 25KT 4378 9318
$$
TDKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:47 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 1, 6:47 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 647 PM CDT THU AUG 1 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 125 PM CDT THU AUG 1 2013 NORTHWEST FLOW CONTINUES OVERHEAD THIS AFTERNOON...AND HAS CONTRIBUTED TO ANOTHER MILD DAY WITH FAIR WEATHER CUMULUS CLOUDS AND FLEETING CIRRUS. HIGHER INSTABILITY IS NOT TOO FAR AWAY HOWEVER...WITH THE ENHANCED CAPE AREA EXTENDING AS FAR NORTH AS SOUTHWESTERN MN. COULD SEE A FEW ISOLATED SHOWERS AND THUNDERSTORMS IN THE FAR SOUTHWESTERN PORTION OF THE FORECAST AREA THIS AFTERNOON/TONIGHT...BUT FOR THE MOST PART WE SHOULD REMAIN DRY. THE OTHER AREA TO WATCH WILL BE WEST CENTRAL WI NEAR RICE LAKE...WHERE HIGHER LLVL MOISTURE /ILLUSTRATED BY THE HEALTHY CU FIELD/ COULD SPAWN SHOWERS AND THUNDERSTORMS THIS P.M. AS WEAK IMPULSES TRAVEL THROUGH THE NORTHWEST FLOW. FRIDAY SHOULD BRING AN INCREASE IN MID/HIGH CLOUDS. WITH THE EXCEPTION OF THE NAM...MOST MODELS DO KEEP US DRY. HOWEVER...COULD ENVISION A FEW SHOWERS POPPING UP ALONG/SOUTH OF THE MN RIVER VALLEY DURING PEAK HEATING. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 323 PM CDT THU AUG 1 2013 THE MORE ACTIVE WEATHER IS EXPECTED TO REMAIN MAINLY WEST AND SOUTH OF THE CWA INTO THE WEEKEND...AS THE MAIN BAROCLINIC ZONE REMAINS LOCATED TO THE SOUTHWEST. VARIOUS DETERMINISTIC MODELS ARE BEGINNING TO DIVERGE MORE IN DEVELOPMENT AND TIMING OF CANADIAN UPPER LOW PRESSURE TROUGH DURING THE PERIOD. THE GFS CONTINUES TO SHOW A SHORT WAVE DROPPING SOUTHEAST AFFECTING THE CWA MAINLY SUNDAY NIGHT THROUGH MONDAY. THE TIMING ON THE 12Z ECMWF HAS SLOWED ITS MOVEMENT OF THIS FEATURE...MORE LATER MONDAY INTO TUESDAY...AS IT HAS THE UPPER LOW RETROGRADING FARTHER TO THE WEST AND SLOWING THE SOUTHWARD PROGRESSION OF THE SURFACE COLD FRONT. WILL CONTINUE TO CURRENT FORECAST TRENDS AND FOLLOW THE MORE CONSISTENT GFS AT THIS TIME. IT DOES LOOK LIKE MOST OF SUNDAY WILL BE DRY...AND IF THE NEXT MODEL RUNS COME IN DRY...WE MAY PULL POPS COMPLETELY FOR THE DAYTIME. TEMPERATURES WILL REMAIN ON THE COOLER SIDE OR NORMAL...AS NORTHWEST FLOW ALOFT CONTINUES INTO NEXT WEEK. COLD CORE OF THE UPPER TROUGH WINDS DOWN OVER THE AREA AROUND MIDWEEK...AND SHOULD DRAW IN EVEN COOLER AIR TO THE REGION. THE 8 TO 14 DAY FORECAST...WHICH TAKES US INTO THE MIDDLE OF THE MONTH...CONTINUES THIS OVERALL TREND AS WELL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 647 PM CDT THU AUG 1 2013 QUIET VFR WEATHER THROUGH THE PERIOD. WEAK WIND SHIFT LINE EXTENDING FROM NERN MN TO SW MN THIS EVENING WITH WIND SHIFTING FROM SW TO NW. BUT SPEEDS WILL BE LESS THAN 6 KNOTS AFTER SUNSET...AND SOMETIMES CALM. SOME CU WILL DEVELOP LATE FRIDAY MORNING. KMSP... HIGH CONFIDENCE IN VFR THROUGH THE PERIOD. MAY SEE THE WIND SHIFT TO NW OR N BEFORE 06Z BUT SPEEDS WILL ONLY BE 3-5 KNOTS. SCATTERED CU DEVELOPING AGAIN FRIDAY MIDDAY. /OUTLOOK FOR KMSP/ SAT...VFR. WINDS N AT 5-10 KTS. SUN...VFR. CHANCE EVE TSRA. WINDS SE AT 5 KTS BCMG SW. MON...VFR. CHANCE TSRA. WINDS SW 5 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...DWE AVIATION...TDK
Hazardous weather outlook, Aug 1, 5:45 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 545 PM CDT THU AUG 1 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 545 PM CDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. THE CHANCE OF SEVERE WEATHER IS RATHER LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 1, 6:29 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 629 PM CDT THU AUG 1 2013 MNZ093-020015- FREEBORN- 629 PM CDT THU AUG 1 2013 AT 627 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLLANDALE. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. HAIL UP TO PENNY SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HOLLANDALE. LONDON. MOSCOW. OAKLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIGHTNING IS A THREAT. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4376 9331 4381 9326 4373 9305 4354 9304 TIME...MOT...LOC 2327Z 298DEG 25KT 4376 9325 TDK
Special weather statement, Aug 1, 7:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
710 PM CDT THU AUG 1 2013
MNZ093-020030-
FREEBORN-
710 PM CDT THU AUG 1 2013
AT 707 PM CDT...RADAR INDICATED THAT ANOTHER THUNDERSTORM HAD
STRENGTHENED JUST NORTHEAST OF HOLLANDALE. THE STORM WAS MOVING
SOUTHEAST AT 30 MPH.
PEA SIZE HAIL AND BRIEF HEAVY RAIN ARE POSSIBLE...ALONG WITH A FEW
LIGHTNING STRIKES.
* LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MAPLE ISLAND.
CORNING.
MOSCOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WITH THE LIGHTNING...SEEK SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4378 9325 4383 9320 4378 9305 4365 9305
4365 9306
TIME...MOT...LOC 0007Z 298DEG 25KT 4378 9318
TDKNearby
Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.